Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
Question: Burning sensation in abdomen
|Tasha34 - Thu Sep 25, 2008 7:43 pm||
About 3 days ago I began to feel like I'm under the weather. I just assumed it would go away, but unfortunately it has not. The first day I felt a little woozy and hot.The second day I developed loose bowels, light headedness, and a fast heartbeat. I've noticed after eating, I develop an increase nausea, painful burning sensations throughout my abdomen, weakness and lightheadedness. I'm becoming a little concern because it is effecting my ability to do school assignments for college. Would could this be? What can I do to minimize the sypmtoms?
|John Kenyon, CNA - Wed Oct 08, 2008 9:27 pm||
It sounds as though you've caught an enterovirus, which is fairly common, especially this time of year. These usually will pass within less than a week, and in the meantime need to be treated symptomatically (treat the symptoms). In this case about the best you can do is stick to a bland diet (preferably the B.R.A.T. diet, Bananas, Rice, Applesauce and Toast) and take clear liquids as often as possible. If the nausea gets to be too much there are one or two over-the-counter medications which can be helpful (Dramaine and Bonine come to mind); for diarrhea there is always Lomotil or its generic. If the symptoms don't resolve within a week or if they get markedly worse, you should see a doctor, who may prescribe something stronger for the symptoms or test to make sure you don't have something more serious. By now, hopefully, the problem has resolved on its own.
Hope this helps. Best of luck to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.